1 doctor weighed in:

I just got a mirena (levonorgestrel) IUD put in on the 30th and I had cramping but then it went away. It's back now but it's a lot worse and Advil isn't helping?

1 doctor weighed in
Dr. Mary David
Obstetrics & Gynecology

In brief: Cramping

Cramping is common after insertion of an IUD.
Do you have a Mirena (levonorgestrel) or a Skyla?A Skyla is the choice if you have not had a baby. It is Mirena (levonorgestrel)'s little sister and is smaller and thus less likely to be expelled in those who have not had children. If your cramping is increasing, you should contact the person who inserted it to be sure there isn't a problem like infection or u aren't trying to expel it

In brief: Cramping

Cramping is common after insertion of an IUD.
Do you have a Mirena (levonorgestrel) or a Skyla?A Skyla is the choice if you have not had a baby. It is Mirena (levonorgestrel)'s little sister and is smaller and thus less likely to be expelled in those who have not had children. If your cramping is increasing, you should contact the person who inserted it to be sure there isn't a problem like infection or u aren't trying to expel it
Dr. Mary David
Dr. Mary David
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors